Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 14, NWS Charleston, SC

April 7, 2016Berkeley County, Charleston County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 7, 2016, 6:12 AM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2016, 6:12 AM EDT (10:12 UTC)
Expired
Apr 7, 2016, 7:00 AM EDT
In force
48 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC

The radar

The Wilmington radar (KLTX), 140 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 6:12 AM EDTTSTM WND DMG4 S Summerville, SCWARNING POINT REPORTED LARGE MAPLE TREE DOWN IN WINDSOR COURT.
Apr 7, 6:15 AM EDTHAIL 0.753 Wsw Ladson, SCDIME TO PENNY SIZED HAIL OCCURRED FOR THREE MINUTES ON LADSON ROAD JUST WEST OF CHARLESTON/DORCHESTER COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS52 KCHS 071012
SVRCHS
SCC015-019-035-071100-
/O.NEW.KCHS.SV.W.0014.160407T1012Z-160407T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
612 AM EDT THU APR 7 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 700 AM EDT

* AT 612 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MONCKS CORNER TO 12 MILES SOUTH OF SLANDS
  BRIDGE...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
  CREEK...HANAHAN...MONCKS CORNER AND MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3299 7934 3298 7951 3290 7955 3279 8039
      3338 7982 3337 7980 3338 7979 3332 7974
      3332 7970 3327 7956 3324 7950 3325 7948
      3323 7948 3324 7946 3322 7945 3316 7937
      3314 7927
TIME...MOT...LOC 1012Z 251DEG 37KT 3316 7994 3279 8032 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
291 
WWUS52 KCHS 071045
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
645 AM EDT THU APR 7 2016

SCC035-071055-
/O.CAN.KCHS.SV.W.0014.000000T0000Z-160407T1100Z/
DORCHESTER SC-
645 AM EDT THU APR 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA... THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3319 7941 3288 7973 3287 7981 3282 8015
      3330 7964 3327 7956 3324 7950 3325 7948
      3323 7948 3324 7946 3322 7945
TIME...MOT...LOC 1045Z 251DEG 37KT 3326 7958 3289 7996 

$$

SCC015-019-071100-
/O.CON.KCHS.SV.W.0014.000000T0000Z-160407T1100Z/
CHARLESTON SC-BERKELEY SC-
645 AM EDT THU APR 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 645 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF MCCLELLANVILLE TO NEAR HANAHAN...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...HANAHAN...
NAVAL WEAPONS STATION CHARLESTON...I-26/I-526 INTERCHANGE AND AWENDAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3319 7941 3288 7973 3287 7981 3282 8015
      3330 7964 3327 7956 3324 7950 3325 7948
      3323 7948 3324 7946 3322 7945
TIME...MOT...LOC 1045Z 251DEG 37KT 3326 7958 3289 7996 

HAIL...<.75IN
WIND...60MPH
 
$$
562 
WWUS52 KCHS 071054
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 AM EDT THU APR 7 2016

SCC015-019-071103-
/O.EXP.KCHS.SV.W.0014.000000T0000Z-160407T1100Z/
CHARLESTON SC-BERKELEY SC-
654 AM EDT THU APR 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 700 AM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING ARE EXPECTED TO HAVE WEAKENED
BELOW SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3319 7941 3288 7973 3287 7981 3282 8015
      3330 7964 3327 7956 3324 7950 3325 7948
      3323 7948 3324 7946 3322 7945
TIME...MOT...LOC 1051Z 251DEG 37KT 3326 7958 3289 7996 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:19 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 7, 4:19 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
419 AM EDT THU APR 7 2016

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THIS MORNING. COOL HIGH PRESSURE
WILL THEN PREVAIL THROUGH THE WEEKEND. A COLD FRONT WILL AFFECT
THE AREA TOWARD THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A POTENT UPPER SHORTWAVE WILL PUSH THROUGH THE AREA THROUGH
DAYBREAK...FORCING A COLD FRONT OFF THE COAST BY MID TO LATE
MORNING. MODERATE WARM MOIST ADVECTION WITH INCREASING SOUTHERLY
FLOW AHEAD OF THE FRONT IS SUPPORTING NUMEROUS SHOWERS ACROSS OUR
WESTERN ZONES. LOW-LEVEL INSTABILITY IS VERY LIMITED IN OUR AREA
THOUGH THE MID-LEVEL LAPSE RATES ARE DECENT AND THERE HAS BEEN ENOUGH
SYNOPTIC SCALE LIFT TO SUPPORT SOME EMBEDDED THUNDERSTORM
ACTIVITY. WITH LOW-LEVEL WINDS INCREASING TO 40-45 KT AHEAD OF THE
FRONT IT IS QUITE POSSIBLE THAT SOME OF THE CONVECTIVE ELEMENTS
COULD MIX SOME 40-45 MPH WINDS TO THE SURFACE AT TIMES THROUGH
MID-MORNING. ALL OF THE MODEL GUIDANCE INCLUDING HIGH-RES UPDATES
SHOW THE PRECIP BAND THINNING OUT SOMEWHAT AND MOVING OFF THE
COAST AROUND 9 AM.

OTHERWISE...CLEARING SKIES EXPECTED LATE THIS MORNING THROUGH THE
AFTERNOON WITH WINDY CONDITIONS DUE TO RELATIVELY DEEP MIXING AND
30-35 KT BOUNDARY LAYER WINDS. FAIRLY DEEP WESTERLY FLOW WILL
PRODUCE SOME DOWNSLOPE WARMING...ALLOWING HIGHS TO REACH THE LOW
TO MID 70S.

A WEAK SECONDARY FRONT WILL DROP THROUGH THE AREA TONIGHT. THERE
MAY BE SOME PRECIPITATION AHEAD OF IT UPSTREAM BUT BY THE TIME IT
REACHES OUR AREA AT NIGHT...CLIMATOLOGICALLY UNFAVORABLE TIMING
AND SUBSIDENT FLOW SHOULD MINIMIZE THE CHANCE FOR A STRAY SHOWER
OVERNIGHT. WE WILL HOWEVER SEE AN INCREASE IN LOW AND MID CLOUDS
AS IT MOVES THROUGH. OVERNIGHT LOWS WILL BE IN THE UPPER 40S TO
LOWER 50S.

LAKE WINDS...GUSTY WINDS EXPECTED ON AND AROUND LAKE MOULTRIE
TODAY. WE MAINTAINED A LAKE WIND ADVISORY THROUGH EARLY EVENING
MAINLY DUE TO 25 KT GUSTS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
EXPECT A DRY PERIOD OUTSIDE OF POSSIBLY A FEW LIGHT SHOWERS FRIDAY
AS A COLD FRONT APPROACHES FROM THE NORTH AND AN UPPER DISTURBANCE
MOVES THROUGH THE CAROLINAS. THE MAIN WEATHER CONCERN THIS PERIOD
WILL BE THE TEMPERATURES WHICH WILL BE BELOW NORMAL...ESPECIALLY
SATURDAY NIGHT AND SUNDAY. IN FACT...SOME OF THE NORMALLY COLDER
INLAND RURAL LOCALES COULD REACH FREEZING EARLY SUNDAY MORNING. AT
THE VERY LEAST THOUGH FROST IS POSSIBLE...MAINLY NORTH AND WEST OF
CHARLESTON...BEAUFORT AND SAVANNAH. IT WILL ALSO BE BREEZY FRIDAY
AND SATURDAY AFTERNOONS WITH GUSTS NEAR 30 MPH.

LAKE WINDS...BREEZY WINDS ARE ANTICIPATED FRIDAY AND SATURDAY
AFTERNOONS AND A LAKE WIND ADVISORY MAY BE NEEDED FOR GUSTS AROUND
25 KT...ESPECIALLY AROUND THE LAKE SHORE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE MOVING OFFSHORE WILL SET UP A RETURN FLOW WHICH WILL
BRING WARMER TEMPERATURES BACK TO THE AREA FOR THE BEGINNING OF THE
WORK WEEK. RAIN CHANCES WILL RETURN MONDAY NIGHT OR TUESDAY AHEAD OF
A COLD FRONT WHICH SHOULD MOVE THROUGH LATE TUESDAY OR TUESDAY
NIGHT. LOW PRESSURE COULD THEN DEVELOP ON THE NEARBY FRONT AND KEEP
IT UNSETTLED THROUGH MID WEEK.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS EXPECTED DURING THE PERIOD. A COLD FRONT
WILL SWEEP THROUGH THE TERMINALS A FEW HOURS AFTER SUNRISE. IN
ADVANCE...A BROKEN LINE OF SHOWERS WILL MOVE THROUGH. CANNOT RULE
OUT A RUMBLE OF THUNDER THOUGH GIVEN THE TIMING JUST PRIOR TO
DAYBREAK...MOST OF THE LIGHTNING ACTIVITY WILL HAVE DIED OUT BY
THEN. A BRIEF REDUCTION TO MVFR VSBY IS POSSIBLE WITH HEAVIER
SHOWERS BUT THIS WOULD BE QUITE BRIEF. PRECIP WILL DIMINISH BY
LATE MORNING THOUGH GUSTY WSW WINDS WILL DEVELOP.

EXTENDED AVIATION OUTLOOK...THE MAIN IMPACT WILL BE GUSTY WEST TO
NORTHWEST WINDS NEAR 25 KT FRIDAY AND SATURDAY AFTERNOONS.
RESTRICTIONS POSSIBLE TUESDAY AS A COLD FRONT MOVES INTO THE AREA.

&&

.MARINE...
GUSTY SW WINDS BECOMING W THIS MORNING AFTER A COLD FRONT PUSHES
THROUGH THE AREA. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AND
PERSIST OVER MOST OF THE AREA THROUGH THE DAYTIME HOURS.
CONDITIONS WILL IMPROVE FIRST OVER NEARSHORE GA WATERS LATER THIS
AFTERNOON THOUGH THE REST OF THE MARINE AREA WILL LIKELY CONTINUE
TO EXPERIENCE 25 KT GUSTS INTO THE EVENING HOURS. LOW-LEVEL WINDS
DIMINISH SUBSTANTIALLY BY LATE THIS EVENING SO WE HAVE ALL OF THE
ADVISORIES DROPPING OFF AT STAGGERED INTERVALS THIS EVENING.

FRIDAY THROUGH TUESDAY...POOR MARINE CONDITIONS EXPECTED INTO EARLY
SUNDAY AS UNSEASONABLY CHILLY HIGH PRESSURE MOVES INTO THE AREA.
SMALL CRAFT ADVISORIES LIKELY FOR AT LEAST THE WATERS BEYOND 20 NM.
IMPROVING CONDITIONS THEN EXPECTED SUNDAY INTO EARLY MONDAY BEFORE
GOING DOWNHILL AGAIN AHEAD OF AN APPROACHING COLD FRONT...ALTHOUGH
LIKELY TO REMAIN BELOW ADVISORY LEVELS MAINLY OUTSIDE CHARLESTON
HARBOR DUE TO GUSTINESS ALONG THE LAND/SEA INTERFACE.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR CRITICAL LEVELS /25
PERCENT/ FRIDAY AND ESPECIALLY SATURDAY AFTERNOON. IN ADDITION...
WEST WINDS WILL BE NEAR CRITICAL LEVELS...AROUND 15 TO 20 MPH WITH
GUSTS AROUND 25 TO 30 MPH. THUS...RED FLAG WARNINGS MAY BE NEEDED
DEPENDENT UPON FUEL DRYNESS AS DETERMINED BY LAND MANAGEMENT
AGENCIES.

&&

TIDES/COASTAL FLOODING...BLOW OUT TIDES ARE POSSIBLE TODAY
THROUGH SATURDAY WITH TIDE LEVELS DROPPING TO AROUND -2.0 FEET
MEAN LOWER LOW WATER AT CHARLESTON AND FORT PULASKI DUE TO STRONG
OFFSHORE WINDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350-352-
     374.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330-
     354.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...JRL/RJB
MARINE...JRL/RJB
FIRE WEATHER...RJB
Hazardous weather outlook, Apr 7, 4:14 AM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT THU APR 7 2016

AMZ330-350-352-354-374-GAZ116-118-137-138-140-080900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-
INLAND MCINTOSH-
414 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FIRE WEATHER...RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR CRITICAL
LEVELS /25 PERCENT/ FRIDAY AND ESPECIALLY SATURDAY AFTERNOON. IN
ADDITION...WEST WINDS WILL BE NEAR CRITICAL LEVELS...AROUND 15 TO 20
MPH WITH GUSTS AROUND 25 TO 30 MPH. THUS...RED FLAG WARNINGS MAY BE
NEEDED DEPENDENT UPON FUEL DRYNESS AS DETERMINED BY LAND MANAGEMENT
AGENCIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-080900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
414 AM EDT THU APR 7 2016

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FIRE WEATHER...RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR
CRITICAL LEVELS /25 PERCENT/ AWAY FROM THE COAST FRIDAY AND
ESPECIALLY SATURDAY AFTERNOON. IN ADDITION...WEST WINDS WILL BE
NEAR CRITICAL LEVELS...AROUND 15 TO 20 MPH WITH GUSTS AROUND 25 TO
30 MPH. THUS...RED FLAG WARNINGS MAY BE NEEDED DEPENDENT UPON FUEL
DRYNESS AS DETERMINED BY LAND MANAGEMENT AGENCIES.

FROST/FREEZE...TEMPERATURES COULD DROP INTO THE MID 30S EARLY
SUNDAY MORNING...POSSIBLY EVEN TO FREEZING IN THE NORMALLY COLDER
RURAL LOCATIONS...MAINLY ACROSS SOUTH CAROLINA. THUS...A FREEZE
WARNING AND/OR FROST ADVISORY WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114-115-SCZ040-042>044-047-052-080900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-TIDAL BERKELEY-
414 AM EDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FIRE WEATHER...RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR
CRITICAL LEVELS /25 PERCENT/ FRIDAY AND ESPECIALLY SATURDAY
AFTERNOON. IN ADDITION...WEST WINDS WILL BE NEAR CRITICAL
LEVELS...AROUND 15 TO 20 MPH WITH GUSTS AROUND 25 TO 30 MPH.
THUS...RED FLAG WARNINGS MAY BE NEEDED DEPENDENT UPON FUEL DRYNESS
AS DETERMINED BY LAND MANAGEMENT AGENCIES.

FROST/FREEZE...TEMPERATURES COULD DROP INTO THE MID 30S EARLY
SUNDAY MORNING...POSSIBLY EVEN TO FREEZING IN THE NORMALLY COLDER
RURAL LOCATIONS. THUS...A FREEZE WARNING AND/OR FROST ADVISORY
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-080900-
INLAND BERKELEY-
414 AM EDT THU APR 7 2016

...LAKE WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

LAKE WINDS...GUSTY SOUTH WINDS WILL DEVELOP OVER LAKE MOULTRIE
LATE TONIGHT. A LAKE WIND ADVISORY IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LAKE WINDS...GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED OVER LAKE
MOULTRIE FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON. LAKE WIND
ADVISORIES ARE POSSIBLE.

FIRE WEATHER...RELATIVE HUMIDITY LEVELS COULD DROP TO NEAR
CRITICAL LEVELS /25 PERCENT/ FRIDAY AND ESPECIALLY SATURDAY
AFTERNOON. IN ADDITION...WEST WINDS WILL BE NEAR CRITICAL
LEVELS...AROUND 15 TO 20 MPH WITH GUSTS AROUND 25 TO 30 MPH.
THUS...RED FLAG WARNINGS MAY BE NEEDED DEPENDENT UPON FUEL DRYNESS
AS DETERMINED BY LAND MANAGEMENT AGENCIES.

FROST/FREEZE...TEMPERATURES COULD DROP INTO THE MID 30S EARLY
SUNDAY MORNING...POSSIBLY EVEN TO FREEZING IN THE NORMALLY COLDER
RURAL LOCATIONS. THUS...A FREEZE WARNING AND/OR FROST ADVISORY
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Apr 7, 4:47 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     NON-TSTM WND GST 3 NE FOLLY BEACH        32.69N  79.89W
04/07/2016  M41 MPH          CHARLESTON         SC   C-MAN STATION

            FOLLY BEACH C-MAN GUSTED TO 36 KT. LIGHT RAIN WAS
            OCCURRING AT THE TIME.

&&

EVENT NUMBER CHS1600170

JRL
Local storm report, Apr 7, 4:49 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 AM     NON-TSTM WND GST 1 SW FOLLY BEACH        32.65N  79.94W
04/07/2016  M41 MPH          AMZ350             SC   MESONET

            FOLLY BEACH PIER WXFLOW SENSOR GUSTED TO 41 MPH. LIGHT
            RAIN WAS OCCURRING AT THE TIME.

&&

EVENT NUMBER CHS1600171

JRL
Local storm report, Apr 7, 5:17 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 AM EDT THU APR 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 AM     MARINE TSTM WIND 39 SSE CENTENARY        32.50N  79.10W
04/07/2016  M43 MPH          AMZ370             SC   BUOY

            BUOY 41004 GUSTED TO 37 KT.

&&

EVENT NUMBER CHS1600172

JRL
Special weather statement, Apr 7, 6:05 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 AM EDT THU APR 7 2016

SCZ043>045-049-050-052-071045-
DORCHESTER SC-INLAND BERKELEY SC-INLAND COLLETON SC-
TIDAL BERKELEY SC-CHARLESTON SC-COASTAL COLLETON SC-
605 AM EDT THU APR 7 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
DORCHESTER...BERKELEY AND COLLETON COUNTIES UNTIL 645 AM EDT...

AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KINGSTREE TO
NEAR ADAMS RUN...AND MOVING EAST AT 25 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MONCKS CORNER AND MCCLELLANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3302 7933 3298 7939 3298 7951 3288 7955
      3272 7985 3269 8055 3350 8010 3351 8008
      3349 7995 3343 7987 3340 7985 3337 7980
      3338 7979 3332 7974 3327 7956 3324 7950
      3325 7948 3316 7937 3314 7927
TIME...MOT...LOC 1004Z 249DEG 23KT 3366 7974 3272 8039

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:17 AM EDTSpecial Marine WarningCHS43 min
Apr 7, 6:05 AM EDTSpecial Weather StatementCHSBerkeley, Charleston40 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.